Hail, Montgomery
- When
- March 31, 4:34 PM CST
- Where
- Montgomery County, Donnellson
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.033, -89.467
Storm spotters across Montgomery reported 3/4 to 1 inch diameter hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Storm spotters across Montgomery reported 3/4 to 1 inch diameter hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Mar 31, 1:46 PM CST, 2 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 146 PM CST THU MAR 31 2005 .DISCUSSION... MAIN ISSUE IN THE SHORT TERM CONTINUES TO BE THE CHANCES OF RAIN FOR LATE TONIGHT AND FRIDAY. EARLY TONIGHT SHOULD REMAIN DRY WITH MID AND HIGH CLOUDS ON THE INCREASE. 12Z NAM AND GFS HAVE COME INTO BETTER AGREEMENT...THOUGH NAM IS SLOWER WITH LIFTING SFC LOW...WHICH WILL BE OVER NRN LA AT 06Z...TO THE NORTHEAST. SO MAIN PROBLEM CONTINUES TO BE THE QPF AND JUST HOW FAR NORTH IT WILL RAIN. MODELS ARE PRETTY GOOD AT PHASING THE NORTHERN AND SOUTHERN STREAM SHORT WAVES WITH THIS SYSTEM... RIGHT OVER CWA...SO THIS WILL HELP TO WRAP AROUND THE PCPN INTO MISSOURI. FEEL THAT BEST CHANCES FOR RAIN WILL BE THE SOUTHERN THIRD OF CWA BEGINNING AFTER 06Z TONIGHT AND CONTINUING INTO FRIDAY. RAIN TO COME TO AN END FRIDAY EVENING...WITH DRY WEATHER FOR THE REMAINDER OF THE WEEKEND. AS FOR TEMPS...FRIDAY TO BE OUR COLDEST DAY...THEN TEMPS TO WARM UP OVER THE WEEKEND AND INTO THE BEGINNING OF THE WORK WEEK. AS FOR THE REST OF THE EXTENDED...THE NEXT CHANCE FOR RAIN WILL BE TUESDAY THROUGH WEDNESDAY NIGHT...THEN DRY AND COOLER WEATHER NEXT THURSDAY. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && BYRD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 200 PM CST THU MAR 31 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 200 PM CST THU MAR 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS ON TUESDAY AS ANOTHER SPRING STORM SYSTEM MOVES ACROSS THE MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1121 AM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL PRAIRIE DU ROCHER 38.08N 90.10W
03/30/2005 0.88 INCH RANDOLPH IL PUBLIC
0655 PM HAIL EVANSVILLE 38.09N 89.93W
03/30/2005 0.88 INCH RANDOLPH IL TRAINED SPOTTER
0812 PM HAIL NASHVILLE 38.35N 89.38W
03/30/2005 0.75 INCH WASHINGTON IL TRAINED SPOTTER
&&
FGLASSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
245 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 3 S BALDWIN 38.14N 89.84W
03/30/2005 1.00 INCH RANDOLPH IL PUBLIC
HAIL VARIED IN SIZE FROM PEA TO QUARTER AND LASTED FOR 4
MINUTES
&&
FGLASSPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
247 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL DONNELLSON 39.03N 89.47W
03/30/2005 0.88 INCH MONTGOMERY IL TRAINED SPOTTER
0435 PM HAIL 2 NE SORENTO 39.02N 89.55W
03/30/2005 0.88 INCH BOND IL PUBLIC
0440 PM HAIL 3 S WITT 39.21N 89.35W
03/30/2005 0.88 INCH MONTGOMERY IL TRAINED SPOTTER
SPOTTER REPORTED DIME TO NICKLE SIZE HAIL.
0445 PM HAIL NOKOMIS 39.30N 89.29W
03/30/2005 1.00 INCH MONTGOMERY IL TRAINED SPOTTER
SEVERAL SPOTTERS REPORTED QUARTER SIZE HAIL BETWEEN 445
AND 450 PM
0445 PM HAIL WITT 39.26N 89.35W
03/30/2005 0.75 INCH MONTGOMERY IL PUBLIC
COVERNING THE GROUND
0635 PM HAIL AVISTON 38.61N 89.61W
03/30/2005 0.88 INCH CLINTON IL TRAINED SPOTTER
SPOTTER REPORTS DIME TO NICKLE SIZE HAIL
0635 PM HAIL NEW ATHENS 38.32N 89.88W
03/30/2005 0.75 INCH ST. CLAIR IL TRAINED SPOTTER
0635 PM HAIL 1 SW NEW ATHENS 38.31N 89.89W
03/30/2005 0.88 INCH ST. CLAIR IL TRAINED SPOTTER
0645 PM HAIL PRAIRIE DU ROCHER 38.08N 90.10W
03/30/2005 0.88 INCH RANDOLPH IL PUBLIC
0655 PM HAIL EVANSVILLE 38.09N 89.93W
03/30/2005 0.88 INCH RANDOLPH IL TRAINED SPOTTER
0655 PM HAIL BREESE 38.61N 89.52W
03/30/2005 1.25 INCH CLINTON IL AMATEUR RADIO
0700 PM HAIL 2 E ST. LIBORY 38.36N 89.68W
03/30/2005 0.88 INCH WASHINGTON IL PUBLIC
0700 PM HAIL MULBERRY GROVE 38.92N 89.27W
03/30/2005 0.75 INCH FAYETTE IL PUBLIC
LAST FOR AROUND 10 MINUTES
0720 PM HAIL 3 S BALDWIN 38.14N 89.84W
03/30/2005 1.00 INCH RANDOLPH IL PUBLIC
HAIL VARIED IN SIZE FROM PEA TO QUARTER AND LASTED FOR 4
MINUTES
0740 PM HAIL BROWNSTOWN 39.00N 88.95W
03/30/2005 1.00 INCH FAYETTE IL TRAINED SPOTTER
0812 PM HAIL NASHVILLE 38.35N 89.38W
03/30/2005 0.75 INCH WASHINGTON IL TRAINED SPOTTER
&&
UPDATED WITH NEW REPORTS
FGLASSThe St Louis radar (KLSX), 112 km away, was scanning. The volume nearest the first event began at 22:37 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441064, 5441065, 5441066, 5441067.